Alert archive / California / Wind Advisories in 2007

Wind Advisory 12, NWS Medford, OR

December 18, 2007Siskiyou County, California

NWS Medford, OR issued this wind advisory at Dec 18, 2007, 6:19 AM PST for Siskiyou County, California. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2007, 6:19 AM PST (14:19 UTC)
Expired
Dec 18, 2007, 9:46 AM PST
In force
3 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 2.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2007-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2007-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
435 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 181419
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
619 AM PST TUE DEC 18 2007

ORZ021-022-182230-
/O.CON.KMFR.HW.W.0009.000000T0000Z-071218T1800Z/
/O.CON.KMFR.HW.A.0008.071219T1500Z-071220T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
619 AM PST TUE DEC 18 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY AFTERNOON. 

SOUTH WINDS OF 20 TO 40 MPH WITH GUSTS TO 65 MPH WILL CONTINUE
AHEAD OF A COLD FRONT THROUGH MID MORNING THEN DECREASE AFTER THE
FRONTAL PASSAGE. SOUTH WINDS WILL INCREASE AGAIN EARLY WEDNESDAY
MORNING AS ANOTHER SYSTEM APPROACHES THE COAST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ081-181800-
/O.NEW.KMFR.WI.Y.0012.071218T1419Z-071218T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
619 AM PST TUE DEC 18 2007

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

AHEAD OF THE COLD FRONT EXPECT GUSTY SOUTH TO SOUTHWEST WINDS OF
25 TO 30 MPH WITH GUSTS TO 45 MPH THIS MORNING. WINDS WILL BE 
STRONGEST NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS76 KMFR 181746
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
946 AM PST TUE DEC 18 2007

ORZ021-022-190200-
/O.CAN.KMFR.HW.W.0009.000000T0000Z-071218T1800Z/
/O.CON.KMFR.HW.A.0008.071219T1500Z-071220T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
946 AM PST TUE DEC 18 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY AFTERNOON. 

SOUTH WINDS OF 10 TO 20 MPH AND 20 TO 40 MPH ON RIDGETOPS NO 
LONGER MEET WARNING CRITERIA. EXISTING WINDS ARE EXPECTED TO
CONTINUE TO DECLINE THROUGH THIS AFTERNOON AS THIS LATEST STORM
SYSTEM EXITS THE REGION.

$$

CAZ081-181900-
/O.CAN.KMFR.WI.Y.0012.000000T0000Z-071218T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
946 AM PST TUE DEC 18 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED TO CONTINUE TO
DIMINISH THROUGH THE AFTERNOON.

$$
MWJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 18, 2:15 AM PST, 4 hours 4 minutes earlier.

Area forecast discussion, Dec 18, 2:15 AM PST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
215 AM PST TUE DEC 18 2007

.SHORT TERM...THE LATEST WATER VAPOR SATELLITE LOOP SHOWS
SIGNIFICANT DIGGING GOING ON WITH THE OFFSHORE TROUGH NEAR 130W.
THIS WILL TEMPORARILY SLOW THE EASTWARD PROGRESS OF THE COLD FRONT
CURRENTLY JUST OFF THE COAST AND ALLOW A FAIRLY STRONG MOISTURE FEED
TO CONTINUE INTO THE SOUTH OREGON COAST AND SOUTH ACROSS NORTHWEST
CALIFORNIA THROUGH THE MORNING HOURS. THERE WILL BE A SHORT BREAK
THIS EVENING BEFORE THE NEXT PACIFIC SYSTEM APPROACHES THE COAST
LATE TONIGHT. THE LATEST TIMING INDICATES THAT THE COLD FRONT MOVES
ONSHORE BY LATE WEDNESDAY MORNING FOLLOWED BY A COLD MOIST AIR MASS
LATE WEDNESDAY NIGHT AND THURSDAY. WINDS ALONG THE IMMEDIATE COAST
WILL INCREASE AGAIN EARLY WEDNESDAY MORNING AND THE MODELS ARE
SHOWING ABOUT 70KT MAX AT 925 MB DEVELOPING AFTER 15Z SO WILL GO
WITH A HIGH WIND WATCH AT THIS POINT. FAIRLY STRONG UPSLOPE FLOW
WILL DEVELOP AGAIN BY WEDNESDAY AFTERNOON ACROSS PORTIONS OF
NORTHERN CALIFORNIA AND HAVE ISSUED A WINTER STORM WATCH FOR A
PORTION OF SISKIYOU COUNTY. LAST BUT NOT LEAST...WILL HAVE TO KEEP
AN EYE ON THE POTENTIAL FOR SOME LOW ELEVATION SNOW ACCUMULATION
THURSDAY MORNING ACROSS PORTIONS OF SOUTHWEST OREGON. THE LATEST GFS
MODEL WANTS TO BRING IN SOME -5C OR SO AIR AT 850MB.

.LONG TERM...LITTLE CHANGE WITH THE ACTIVE WEATHER PATTERN
CONTINUING ACROSS THE EASTERN PACIFIC BRINGING A SYSTEM ONSHORE
ABOUT EVERY 24-36 HOURS.

&&

.AVIATION...GENERALLY VFR CONDITIONS INLAND TODAY WITH AREAS OF RAIN
AND SNOW ABOVE 3500 FEET. EXPECT AREAS OF MVFR CONDITIONS DEVELOPING
BY LATE MORNING AS THE COLD FRONT MOVES ONSHORE. ALONG THE COAST...
MVFR CONDITIONS WILL PREVAIL TODAY WITH LOCAL IFR CONDITIONS
DEVELOPING AS THE FRONT MOVES ONSHORE.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 7 AM PST THIS MORNING FOR ORZ021-ORZ022.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR ORZ021-ORZ022.
SNOW AND BLOWING SNOW ADVISORY UNTIL 4 PM PST THIS AFTERNOON
FOR ORZ025-ORZ027-ORZ028.

CA...SNOW AND BLOWING SNOW ADVISORY UNTIL 4 PM PST THIS AFTERNOON
FOR CAZ081.
WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR CAZ080-
CAZ082-CAZ083.
WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING FOR CAZ080-CAZ082-CAZ083.

PACIFIC COASTAL WATERS...GALE WATCH FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
GALE WARNING UNTIL 10 AM PST THIS MORNING FOR PZZ350-PZZ356-
PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST FRIDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.

RH/MO
Hazardous weather outlook, Dec 18, 4:56 AM PST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
456 AM PST TUE DEC 18 2007

ORZ021-022-191300-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
456 AM PST TUE DEC 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST. SEE HIGH WIND PRODUCT
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-191300-
WESTERN SISKIYOU COUNTY-
456 AM PST TUE DEC 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST ABOVE 3500
FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-083-191300-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
456 AM PST TUE DEC 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
ABOVE 3500 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ025-190000-
EASTERN DOUGLAS COUNTY FOOTHILLS-
456 AM PST TUE DEC 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
ABOVE 3500 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ027-028-190000-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
456 AM PST TUE DEC 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST.
SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-190000-
CENTRAL SISKIYOU COUNTY-
456 AM PST TUE DEC 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
ABOVE 3500 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. WIND
ADVISORY UNTIL 10 AM PST. SEE WIND ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 2:53 AM PSTWinter Storm WatchMFRSiskiyou24 hr
Dec 18, 9:36 AM PSTSnow AdvisoryMFRSiskiyou5 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.